Hail, Gage
- When
- June 11, 7:18 PM CST
- Where
- Gage County, 8 mi E of Beatrice
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.267, -96.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 11, 1:00 PM CST, 6 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 200 PM CDT TUE JUN 11 2002 SHORT TERM PROBLEM IS CONVECTIVE POTENTIAL W/ UNSTABLE AIRMASS IN PLACE AND HIGH PRECIPITABLE WATER. 18Z OAX SOUNDING SHOWED THAT MID LEVEL TEMPERATURES HAD COOLED SINCE LAST EVENING...SO THE CAP IS NOT AS STRONG AS YESTERDAY. MOISTURE WAS UP THROUGH 800 MB. LATEST SFC ANLYS SHOWED FRONT IN THE AREA...WITH SFC DEWPOINTS GENLY IN THE UPPER 60S TO LOWER 70S BUT SLIGHTLY LOWER IN THE NWRN PART OF NERN NE. MODELS WILL NOT BE OF SIGNIFICANT USE IN THE SHORT TERM. RUC SEEMS TO BE BLOWING UP CONVECTION WAY TOO FAST. WILL PROBABLY GO WITH SCT TSTMS ALONG AND SOUTH OF THE FNT...AND A CHANCE NW OF THAT. AGAIN TNGT...LIKE PAST FEW NIGHTS...NGM MOS SEEMS TO WARM SRN ZONES AND HAVE RAISED. THE MODELS WILL PROBABLY NOT DO A GREAT JOB WITH DETAILS THROUGH WED NGT. SO HAVE LOOKED AT LARGER SCALE FEATURES. CLOSED LOW NOW OVER EXTREME SRN SASK WILL MOVE E/NE THEN STARTING DROPPING TO THE SE. FLOW ALOFT INITIALLY SW WILL BECOME W THEN NW AS THE SYSTEM DIGS TOWARD SRN WI THROUGH 12Z FRI. ETA HAS BEEN MORE AND MORE AGGRESSIVE WITH DEVELOPMENT OF AN MCS AND DECENT QPF WED NGT AND HAVE FOLLOWED THAT IDEA. COOLER AND SOMEWHAT DRIER AIR TO FOLLOW THAT. INTRODUCED A CHANCE OF PCPN AGAIN BY SUNDAY. .OMA...NONE. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-120700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT TUE JUN 11 2002 STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY ALONG AND SOUTH OF A LINE FROM COLUMBUS TO ONAWA IOWA...THROUGH ABOUT 100 AM CDT. A FRONTAL BOUNDARY EXTENDS FROM NORTHWEST IOWA ACROSS EASTERN NEBRASKA INTO CENTRAL KANSAS. THE AIRMASS ALONG AND SOUTH OF THE FRONT REMAINS MOIST AND UNSTABLE. THERE IS THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT ALONG THIS BOUNDARY AS AN UPPER AIR DISTURBANCE MOVES INTO THE CENTRAL PLAINS. STORMS THAT DEVELOP COULD BE SEVERE...WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING INTO THE EARLY MORNING HOURS OF WEDNESDAY. ANOTHER UPPER AIR DISTURBANCE WILL PUSH INTO THE REGION WEDNESDAY BRINGING A CHANCE FOR THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME THESE STORMS ARE FORECAST TO HOLD BELOW SEVERE LEVELS. HOWEVER THIS COULD CHANGE IN LATER OUTLOOKS ISSUED WEDNESDAY MORNING. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GW
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-120705- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 555 PM CDT TUE JUN 11 2002 STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS A RISK OF SEVERE WEATHER MAINLY ALONG AND SOUTH OF A LINE FROM COLUMBUS TO ONAWA IOWA...THROUGH ABOUT 100 AM CDT. A FRONTAL BOUNDARY EXTENDS FROM NORTHWEST IOWA ACROSS EASTERN NEBRASKA INTO CENTRAL KANSAS. THE AIRMASS ALONG AND SOUTH OF THE FRONT REMAINS MOIST AND UNSTABLE. THERE IS THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT ALONG THIS BOUNDARY AS AN UPPER AIR DISTURBANCE MOVES INTO THE CENTRAL PLAINS. STORMS THAT DEVELOP COULD BE SEVERE. THE MAIN RISK APPEARS TO HAIL AND DAMAGING STRAIGHT LINE WINDS. HOWEVER BASED ON WIND SHEAR A FEW TORNADOES CANNOT BE RULED OUT THIS EVENING...ESPECIALLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING INTO THE EARLY MORNING HOURS OF WEDNESDAY. ANOTHER UPPER AIR DISTURBANCE WILL PUSH INTO THE REGION WEDNESDAY BRINGING A CHANCE FOR THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME THESE STORMS ARE FORECAST TO HOLD BELOW SEVERE LEVELS. HOWEVER THIS COULD CHANGE IN LATER OUTLOOKS ISSUED WEDNESDAY MORNING. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GW
The Omaha radar (KOAX), 119 km away, was scanning. The volume nearest the first event began at 01:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303846.